• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Prednisone necessary?

I am almost on week 2 of prednisone on an 8 week taper. I have not been difinitively diagnosed yet. I was on prednisone before and my symptoms came back within days of stopping the steroid. I am not a fan of the prednisone and would like to stop it. My GI does not recommend that yet. I don't understand what the big deal is. If my symptoms come back can't I just increase the dose of the prednisone until it is under control again? I have a scope scheduled the end of this month. I don't want to take medication that I don't absolutely need.
 

scottsma

Well-known member
Location
Tynemouth,
I agree with the above.Why take risks ? None of us like prednisone
but it does what it's supposed to do for most of us.
Feel better soon.
 

scottsma

Well-known member
Location
Tynemouth,
It needs time to work properly.There can be some side effects,but those on the forum who have had them will be glad to advise.If you're beginning to feel the benefits it's worth sticking to it for a few more weeks .
 
It needs time to work properly.There can be some side effects,but those on the forum who have had them will be glad to advise.If you're beginning to feel the benefits it's worth sticking to it for a few more weeks .
Even if I do not have a diagnosis? My GIs response is that he is sure that it is IBD. Yet my CTs (except the first CT that showed 605 inflammation in my colon) and labs are normal.
 

my little penguin

Moderator
Staff member
Regardless of why your taking prednisone
Any time you take daily prednisone for more than 5 days your adrenal glands are suppressed
They control your cortisol production which is needed to let your organs /brain/heart /gut function appropriately
The wean of prednisone is slow to “wake up “ your adrenal glands again slowly so that they remember to produce enough cortisol again when the steriod is stopped
So it’s not a drug that can be stopped
Sometimes when you even wean slowly your body can develop adrenal insufficiency secondary. To steriod use
Meaning your adrenal glands didn’t wake up despite a wean

My kiddo had this after 8 months of steriods
It took a year before his adrenal glands woke back up

please do not stop steriods without talk to your doc about how to safely wean
 
Top